MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Not Applicable (3189)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was provided: the abscess developed in the tab part especially.("anchor" is wrong, correct word is "tab") and there was a possibility that end of the sutured part was knotted without back-stitch.An abscess was detected when the patient was re-admitted.Specific symptoms are unknown.Treatment was withdrawn, wound washing, antibiotic administration.It is unknown whether it was re-sutured.Whether or not to be re-hospitalized is unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the condition of the tissue where stratafix suture was used (normal, diseased, weakened)? where did the suture start (top to bottom or bottom to top)? when suturing with stratafix symmetric, how far was the bite from the edge of the tissue? were any solutions used during closure (ie antimicrobial)? can you describe the patient initial symptoms of the abscess? were cultures performed of the wound? what were the results of the cultures? what is the surgeon opinion as to relationship of the stratafix suture and the patient dehiscence? what was the date of the second procedure? can you describe the appearance of the suture during the second procedure? can you identify the lot number of the stratafix sxpp1a409 suture used? do you have the status of suture for evaluation? what is the current condition of the patient?.
 
Event or Problem Description
It was reported that a patient underwent craniotomy brain tumor resection procedure on (b)(6) 2018 and barbed suture was used during closure.The patient was discharged (b)(6) from the facility.The patient experienced unknown symptoms and was diagnosed with an abscess on unknown date and wound dehiscence.A second procedure was performed on unknown date between (b)(6) and (b)(6).The surgeon reported that the abscess developed on the tab portion of the suture.The suture was removed and it is unknown how the procedure was completed.The patient received antibiotics and is reported as not getting worse.Additional information has been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018 additional information: additional information was requested and the following was obtained: what was the condition of the tissue where stratafix suture was used (normal, diseased, weakened)? =>no information.Where did the suture start (top to bottom or bottom to top)? =>no information.When suturing with stratafix symmetric, how far was the bite from the edge of the tissue? =>no information.Were any solutions used during closure (ie antimicrobial)? =>no information.Can you describe the patient initial symptoms of the abscess? =>although the initial symptoms of abscess are unknown, an abscess was found when a patient was visited on (b)(4).Were cultures performed of the wound? =>no information.What were the results of the cultures? =>na what is the surgeon opinion as to relationship of the stratafix suture and the patient dehiscence? => ""if the patient was recovered by removing the suture, there is a possibility that the suture caused this event.But, if a vicryl plus was used as in the past, there is a possibility that the surgical site infection occur with a fixed probability, so there was a possibility that it happened by chance."" what was the date of the second procedure? => the reoperation day is between (b)(4) and (b)(4).Can you describe the appearance of the suture during the second procedure? =>no information.Can you identify the lot number of the stratafix (b)(4) suture used? =>the lot number is unknown.Do you have the status of suture for evaluation? =>no sample will be returned.What is the current condition of the patient? =>the patient go to hospital regulary and being followed-up.

Brand Name
SFX SYM PDS+ VIO 18IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8079183
Report Number2210968-2018-77200
Device Sequence Number1691767
Product Code NEW
UDI-Device Identifier10705031227729
UDI-Public10705031227729
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A409
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date11/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;